Alert archive / Alabama / Freeze Warnings in 2012

Freeze Warning 4, NWS Birmingham, AL

November 13, 201216 counties in Alabama

NWS Birmingham, AL issued this freeze warning at Nov 13, 2012, 6:02 AM CST for 16 counties in Alabama. It took effect at Nov 14, 2012, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2012, 6:02 AM CST (12:02 UTC)
In effect from
Nov 14, 2012, 2:00 AM CST
Expired
Nov 14, 2012, 8:00 AM CST
In force
6 hr
Issued by
NWS Birmingham, AL

Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 63 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1878 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WWUS74 KBMX 131202
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 AM CST TUE NOV 13 2012

...COLD TEMPERATURES EXPECTED ACROSS THE NORTHERN AND WESTERN
PORTIONS OF CENTRAL ALABAMA...

.A COLD AIRMASS HAS MOVED INTO CENTRAL ALABAMA. ENOUGH COLD AIR
WILL WORK INTO THE AREA AND RESULT IN FREEZING TEMPERATURES ACROSS
THE NORTHERN AND WESTERN PORTIONS OF THE AREA THIS
MORNING...ESPECIALLY IN RURAL AREAS...AND LOCATIONS ALONG AND
NORTH OF THE INTERSTATE 20 CORRIDOR. HOWEVER...SHELTERED
LOCATIONS JUST SOUTH OF INTERSTATE 20 MAY ALSO EXPERIENCE
TEMPERATURES NEAR 32 DEGREES.

ALZ011>015-017>020-024-026-132215-
/O.NEW.KBMX.FZ.W.0004.121114T0800Z-121114T1400Z/
/O.CON.KBMX.FZ.W.0003.000000T0000Z-121113T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-JEFFERSON-ST. CLAIR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...BIRMINGHAM...HOOVER...PELL CITY...MOODY
602 AM CST TUE NOV 13 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY. 

* TEMPERATURES...SHOULD DROP INTO THE LOW 30S ACROSS THE NORTHERN
  SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF A
  MILLPORT TO HEFLIN LINE.

* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE 
  PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM 
  THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ021-132215-
/O.NEW.KBMX.FZ.W.0004.121114T0800Z-121114T1400Z/
CLEBURNE-
INCLUDING THE CITY OF...HEFLIN
602 AM CST TUE NOV 13 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY. 

* TEMPERATURES...SHOULD DROP INTO THE LOW 30S ACROSS MUCH OF
  CLEBURNE COUNTY.
* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE 
  PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM 
  THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ022-023-025-027-030>032-034-131400-
/O.CON.KBMX.FZ.W.0003.000000T0000Z-121113T1400Z/
PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-SUMTER-GREENE-HALE-BIBB-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...COLUMBIANA...
PELHAM...ALABASTER...TALLADEGA...SYLACAUGA...LIVINGSTON...EUTAW...
GREENSBORO...MOUNDVILLE...CENTREVILLE
602 AM CST TUE NOV 13 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURES...SHOULD DROP INTO THE UPPER 20S TO LOW 30S 
  ACROSS THE NORTHERN AND WESTERN SECTIONS OF CENTRAL ALABAMA... 
  OR GENERALLY ALONG AND NORTH OF INTERSTATE 20. 

* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE 
  PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM 
  THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL SENSITIVE VEGETATION.

&&

$$
5 follow-up statements
042 
WWUS74 KBMX 131442
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
842 AM CST TUE NOV 13 2012

...COLD TEMPERATURES EXPECTED ACROSS THE NORTHERN AND WESTERN
PORTIONS OF CENTRAL ALABAMA...

.A COLD AIRMASS WILL REMAIN IN PLACE ACROSS  CENTRAL ALABAMA.
TEMPERATURES ACROSS THE NORTHERN PORTIONS OF THE AREA THIS
OVERNIGHT AND INTO WEDNESDAY MORNING...ESPECIALLY IN RURAL
AREAS...AND LOCATIONS ALONG AND NORTH OF A MILLPORT TO HEFLIN
LINE. HOWEVER...SHELTERED LOCATIONS AND AREAS SOUTH OF THIS LINE
MAY ALSO EXPERIENCE TEMPERATURES NEAR 32 DEGREES...ALONG WITH
POTENTIAL FROST ALL THE WAY TO THE INTERSTATE 85 CORRIDOR.

ALZ011>015-017>021-024-026-132200-
/O.CON.KBMX.FZ.W.0004.121114T0800Z-121114T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...PELL CITY...
MOODY
842 AM CST TUE NOV 13 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
WEDNESDAY...

* TEMPERATURES...SHOULD DROP INTO THE LOW 30S ACROSS THE NORTHERN
  SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF A
  MILLPORT TO HEFLIN LINE. 

* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE
  PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM
  THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
126 
WWUS74 KBMX 132020
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
220 PM CST TUE NOV 13 2012

...COLD TEMPERATURES ONCE AGAIN ACROSS PORTIONS OF CENTRAL
ALABAMA...

.A COLD AIRMASS WILL REMAIN IN PLACE ACROSS CENTRAL ALABAMA.
TEMPERATURES ACROSS THE NORTHERN PORTIONS OF THE AREA OVERNIGHT
AND INTO WEDNESDAY MORNING...ESPECIALLY IN RURAL AREAS...AND
LOCATIONS ALONG AND NORTH OF A REFORM...TO ALABASTER...TO HEFLIN
LINE. HOWEVER...SHELTERED LOCATIONS AND AREAS SOUTH OF THIS LINE
MAY ALSO EXPERIENCE TEMPERATURES NEAR 32 DEGREES...ALONG WITH
POTENTIAL FROST ALL THE WAY TO THE INTERSTATE 85 CORRIDOR.

ALZ022-023-025-027-140600-
/O.EXA.KBMX.FZ.W.0004.121114T0800Z-121114T1400Z/
PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...COLUMBIANA...
PELHAM...ALABASTER...TALLADEGA...SYLACAUGA
220 PM CST TUE NOV 13 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY. 

* TEMPERATURES...SHOULD DROP INTO THE LOW 30S ACROSS THE NORTHERN
  SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF A
  REFORM...TO ALABASTER...TO HEFLIN LINE.

* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE 
  PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM 
  THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ011>015-017>021-024-026-140600-
/O.CON.KBMX.FZ.W.0004.121114T0800Z-121114T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...PELL CITY...
MOODY
220 PM CST TUE NOV 13 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY.

* TEMPERATURES...SHOULD DROP INTO THE LOW 30S ACROSS THE NORTHERN
  SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF A
  REFORM...TO ALABASTER...TO HEFLIN LINE. 

* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE 
  PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM 
  THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ028>044-049-140600-
/O.NEW.KBMX.FR.Y.0004.121114T0800Z-121114T1400Z/
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-
TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-PIKE-
INCLUDING THE CITIES OF...ASHLAND...ROANOKE...LIVINGSTON...
EUTAW...GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...
CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...
LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...
TROY
220 PM CST TUE NOV 13 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY. 

* TEMPERATURES...WILL BE IN THE LOW TO MID 30S.

* IMPACTS...OF FROST INCLUDE THE POSSIBILITY OF SENSITIVE OUTDOOR
  PLANTS BEING KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. 

&&

$$
626 
WWUS74 KBMX 140013
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CST TUE NOV 13 2012

...COLD TEMPERATURES ONCE AGAIN ACROSS PORTIONS OF CENTRAL
ALABAMA...

.A COLD AIRMASS WILL REMAIN IN PLACE ACROSS CENTRAL ALABAMA.
LOCATIONS ALONG AND NORTH OF A LINE FROM REFORM...TO ALABASTER...
TO HEFLIN WILL EXPERIENCE TEMPERATURES IN THE LOWER 30S WEDNESDAY
MORNING. AREAS SOUTH OF THIS LINE MAY ALSO EXPERIENCE TEMPERATURES
NEAR 32 DEGREES...ALONG WITH POTENTIAL FOR FROST ALL THE WAY TO
THE INTERSTATE 85 CORRIDOR.

ALZ011>015-017>027-140600-
/O.CON.KBMX.FZ.W.0004.121114T0800Z-121114T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA
613 PM CST TUE NOV 13 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
WEDNESDAY...

* TEMPERATURES...WILL FALL INTO THE LOWER 30S ACROSS THE NORTHERN
  SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF A
  REFORM...TO ALABASTER...TO HEFLIN LINE. A FEW RURAL LOCATIONS
  COULD SEE UPPER 20S.

* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE 
  PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM 
  THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&

$$

ALZ028>044-049-140600-
/O.CON.KBMX.FR.Y.0004.121114T0800Z-121114T1400Z/
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-
TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-PIKE-
INCLUDING THE CITIES OF...ASHLAND...ROANOKE...LIVINGSTON...
EUTAW...GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...
CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...
LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...
TROY
613 PM CST TUE NOV 13 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
WEDNESDAY...

* TEMPERATURES...WILL FALL INTO THE MID 30S.

* IMPACTS...OF FROST INCLUDE THE POSSIBILITY OF SENSITIVE 
  OUTDOOR PLANTS BEING KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

&&

$$
411 
WWUS74 KBMX 140342
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
942 PM CST TUE NOV 13 2012

...COLD TEMPERATURES ACROSS CENTRAL ALABAMA...

.A COLD AIRMASS WILL REMAIN IN PLACE ACROSS CENTRAL ALABAMA.
LOCATIONS ALONG AND NORTH OF A LINE FROM REFORM...TO ALABASTER...
TO HEFLIN...WILL EXPERIENCE TEMPERATURES IN THE LOWER 30S WEDNESDAY
MORNING. AREAS SOUTH OF THIS LINE MAY ALSO EXPERIENCE TEMPERATURES
NEAR 32 DEGREES. THERE IS A POTENTIAL FOR FROST AS FAR SOUTH AS
THE INTERSTATE 85 CORRIDOR.

ALZ011>015-017>027-141400-
/O.CON.KBMX.FZ.W.0004.121114T0800Z-121114T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA
942 PM CST TUE NOV 13 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
WEDNESDAY...

* TEMPERATURES...FALLING INTO THE LOWER 30S ACROSS THE NORTHERN
  SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF A
  REFORM...TO ALABASTER...TO HEFLIN LINE. A FEW RURAL LOCATIONS
  COULD SEE UPPER 20S.

* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE 
  PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM 
  THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&

$$

ALZ028>044-049-141400-
/O.CON.KBMX.FR.Y.0004.121114T0800Z-121114T1400Z/
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-
TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-PIKE-
INCLUDING THE CITIES OF...ASHLAND...ROANOKE...LIVINGSTON...
EUTAW...GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...
CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...
LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...
TROY
942 PM CST TUE NOV 13 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
WEDNESDAY...

* TEMPERATURES...FALLING INTO THE MIDDLE 30S.

* IMPACTS...OF FROST INCLUDE THE POSSIBILITY OF SENSITIVE 
  OUTDOOR PLANTS BEING KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

&&

$$
321 
WWUS74 KBMX 141217
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
617 AM CST WED NOV 14 2012

...COLD TEMPERATURES ACROSS CENTRAL ALABAMA...

.A COLD AIRMASS WILL KEEP SOME RURAL SECTIONS OF NORTH CENTRAL
ALABAMA IN THE LOWER 30S THROUGH 8 AM.

ALZ025-141330-
/O.CAN.KBMX.FZ.W.0004.000000T0000Z-121114T1400Z/
SHELBY-
INCLUDING THE CITIES OF...COLUMBIANA...PELHAM...ALABASTER
617 AM CST WED NOV 14 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE
FREEZE WARNING. 

$$

ALZ028-029-037-038-043-044-049-141330-
/O.CAN.KBMX.FR.Y.0004.000000T0000Z-121114T1400Z/
CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS-ELMORE-MONTGOMERY-PIKE-
INCLUDING THE CITIES OF...ASHLAND...ROANOKE...ALEXANDER CITY...
DADEVILLE...VALLEY...LANETT...LAFAYETTE...WETUMPKA...TALLASSEE...
MONTGOMERY...TROY
617 AM CST WED NOV 14 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE
FROST ADVISORY. 

$$

ALZ011>015-017>024-026-027-141400-
/O.CON.KBMX.FZ.W.0004.000000T0000Z-121114T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-ST. CLAIR-
TALLADEGA-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA
617 AM CST WED NOV 14 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURES...FALLING INTO THE LOWER 30S ACROSS THE NORTHERN 
  SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF 
  A REFORM...TO ALABASTER...TO HEFLIN LINE. A FEW RURAL 
  LOCATIONS COULD SEE UPPER 20S. 

* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE 
  PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM 
  THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&

$$

ALZ030>036-039>042-141400-
/O.CON.KBMX.FR.Y.0004.000000T0000Z-121114T1400Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-MARENGO-DALLAS-
AUTAUGA-LOWNDES-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE
617 AM CST WED NOV 14 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURES...FALLING INTO THE MIDDLE 30S.

* IMPACTS...OF FROST INCLUDE THE POSSIBILITY OF SENSITIVE 
  OUTDOOR PLANTS BEING KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Nov 13, 5:46 AM CST, 16 minutes earlier.

Area forecast discussion, Nov 13, 5:46 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
546 AM CST TUE NOV 13 2012

.UPDATE...
FOR 12Z AVIATION

&&

.AVIATION...
12Z TAF DISCUSSION

CLEAR SKIES AND VFR CONDITIONS EXPECTED THROUGH THE DAY. MAIN
ISSUE THIS MORNING ARE STOUT WINDS AT 015 AGL BASED ON EARLY LOOK
AT 12Z SOUNDING...WHICH CORROBORATES THE VWP AT BMX AND MXX. WINDS
030/45KTS WILL CREATE LLWS CONDITIONS UNTIL THE ATMOSPHERE BEGINS
MIXING AFTER SUNRISE. SURFACE WINDS COULD BE A BIT BREEZY/GUSTY 14Z-
16Z...BUT BELIEVE MEAN WIND SPEEDS WILL HOLD IN THE 10-15KT RANGE.
ONCE WE MIX OUT...EXPECT WINDS TO GRADUALLY DIMINISH THROUGH THE
DAY.

LIGHT/CALM WINDS EXPECTED OVERNIGHT...VFR WILL CONTINUE BUT WITH A
BIT OF CI/CS EXPECTED TO STREAM OVER ALL SITES ASSOCIATED WITH
SOUTHERN STREAM MOISTURE CURRENTLY SEEN OVER OLD MEXICO AND INTO
TX.

JD/02

&&

.PREV DISCUSSION... /ISSUED 315 AM CST TUE NOV 13 2012/

DISCUSSION...

A COLD START TO YOUR TUESDAY MORNING...ESPECIALLY ACROSS THE
NORTHERN COUNTIES WHERE SUBFREEZING TEMPERATURES ARE EXPECTED BY
SUNRISE. IN THE SOUTHEAST...THE CLEARING LINE HAS MADE A DRAMATIC
HALT OVER THE PAST FEW HOURS WITH CLOUDY SKIES PERSISTING OVER
RUSSELL AND BARBOUR COUNTIES. THE CLOUDS ARE EXPECTED TO PUSH
EASTWARD LATER THIS MORNING LEAVING THE AREA WITH CLEAR SKIES AND
COOL TEMPERATURES.

CLEAR SKIES ARE EXPECTED THROUGH THE OVERNIGHT HOURS WITH LOWS
FALLING TO FREEZING ONCE AGAIN OVER MUCH OF THE NORTHERN TIER OF
COUNTIES. WILL ISSUE A FREEZING WARNING FOR THE AFFECTED COUNTIES
WITH THE MORNING HWO.

OVER THE NEXT COUPLE OF DAYS A FAST MOVING UPPER TROUGH WILL
APPROACH THE STATE AND FORCE A FEW SHOWERS TO DEVELOP NEAR A WEAK
SURFACE TROUGH ALONG THE ALABAMA/GEORGIA LINE. THIS TROUGH PUSHES
OFF TO THE EAST WEDNESDAY EVENING LEAVING DRY WEATHER FOR THE
REMAINDER OF THE FORECAST PERIOD. ALSO...LOOK FOR (POTENTIALLY) PERIODS
OF CLOUDY SKIES ACROSS THE EASTERN HALF OF THE STATE THROUGH MUCH
OF THE WEEK BEGINNING AFTER TODAY. THE 00Z NAM IS REALLY
STUBBORN IN KEEPING EASTERLY FLOW AT 850 MB. NOT QUITE AS
SIGNIFICANT ON THE GFS AND THIS CLOUD COVER WILL SURELY AFFECT
MOS TEMPERATURES OVER THE NEXT FEW DAYS. USED A BLEND OF VARIOUS
GUIDANCE NUMBERS FOR TEMPERATURES. EXPECT HIGHS IN THE 50S AND
60S WITH LOWS IN THE 30S AND 40S.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 8 AM CST THIS MORNING FOR THE FOLLOWING
COUNTIES: BIBB...BLOUNT...CALHOUN...CHEROKEE...ETOWAH...
FAYETTE...GREENE...HALE...JEFFERSON...LAMAR...MARION...PICKENS...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TUSCALOOSA...WALKER...
WINSTON.

FREEZE WARNING FROM 2 AM TO 7 AM CST WEDNESDAY FOR THE FOLLOWING
COUNTIES: BLOUNT...CALHOUN...CHEROKEE...CLEBURNE...ETOWAH...
FAYETTE...JEFFERSON...LAMAR...MARION...ST. CLAIR...WALKER...
WINSTON.

&&

02/88
Hazardous weather outlook, Nov 13, 6:02 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 AM CST TUE NOV 13 2012

ALZ011>015-017>050-141215-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
602 AM CST TUE NOV 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES AT OR BELOW FREEZING WILL LINGER THIS MORNING UNTIL
AROUND 8 AM IN SOME LOCATIONS ROUGHLY ALONG AND NORTH OF A LINE FROM
SUMTER COUNTY...TO SHELBY...TALLADEGA...AND CHEROKEE COUNTIES.

FREEZING TEMPERATURES WILL BE POSSIBLE ONCE AGAIN LATE TONIGHT
MAINLY IN RURAL LOCATIONS AND NORMALLY COLDER POCKETS ROUGHLY ALONG
AND NORTH OR A LINE FROM LAMAR COUNTY...TO JEFFERSON...AND CLEBURNE
COUNTIES. PRECAUTIONS MAY BE NECESSARY TO PROTECT SENSITIVE
VEGETATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FREEZING TEMPERATURES WILL LINGER FOR AN HOUR OR TWO AFTER SUNRISE
EARLY WEDNESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

JD/02

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 2:20 PM CSTFrost AdvisoryBMXAutauga, Bibb, Chambers, Chilton, Clay, Coosa and 12 more18 hr

Nearby

Freeze Warnings in Alabama, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.